Was taking Lexapro and it made me tired and listless. Started Pristiq and I have been on it for 10 weeks. Felt good, better mood , more energy and just better over all. Noticed a slight weight gain. Now, I feel lethargic again and listless and not very motivated. Has anyone taken a anti-depressant that will lift my mood, moral, spirits and give me more energy without weight gain? None of the SSRI or SSNI have effected my sex drive or performance. Any suggestions would help.
The only boost in energy I ever experienced with a antidepressant medication was adding on Abilify to my 40mg of Prozac. It was incredible but did cause weight gain (about 15lbs. unfortunately)
Hi, D C! Yes, this can be a problem for a lot of people. It's an unavoidable side effect for some people, and others don't gain any weight at all. Unfortunately, it entirely depends on how it affects YOU, just as which AD best helps your depression.
Lexapro, Effexor, Cymbalta, and Serzone are considered more *weight neutral*, while for some folks Wellbutrin can cause weight loss.
ADs can increase your appetite and/or cause some metabolic changes that tend to make it easier to pack on the pounds. Exercise and a careful diet can help a great deal in some cases, but it's kind of hard to feel motivated and energetic when you're a big, depressed lump. LOL!
There most likely IS a medication out there that will help your mood and not cause weight gain, but you may have to try a few til you find the one that works best for you.
In my own experience, I found that Effexor fits the bill for me. I feel great ~ and I've actually lost weight that I needed to get rid of since I've been taking it. Best wishes, WCV
Yes, abilify seems to help when added to another antidepressant.
Hello. As you have not mentioned the dose, it might be too strong for you. See your doctor and discuss. Also, be sure you take no alcohol or street drugs when on these pills.
Lexapro made me feel completely lifeless as I progressed in strength. Eventually I went completely off it and switched to Wellbutrin. Lots of energy with Wellbutrin, but depression came back. I am now on a low dose of Lexapro and Wellbutrin. Taken together I am feeling 100% better.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Mar 2010 • 2 answers
Updated 6 Jun 2019 • 26 answers
Updated 21 May 2019 • 46 answers
Updated 7 Oct 2018 • 13 answers
Updated 13 Oct 2018 • 1 answer